Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 13, NWS Riverton, WY

May 27, 2013Big Horn County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at May 27, 2013, 1:33 PM MDT for Big Horn County, Washakie County, Wyoming. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2013, 1:33 PM MDT (19:33 UTC)
Expired
May 27, 2013, 2:30 PM MDT
In force
57 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Big Horn County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 153 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:36 PM MDTHAIL 19 Nw Ten Sleep, WYA FEW QUARTER SIZE HAIL STONES FELL. THE REST WERE SMALLER AND SLUSHY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

805 
WUUS55 KRIW 271933
SVRRIW
WYC003-043-272030-
/O.NEW.KRIW.SV.W.0013.130527T1933Z-130527T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
133 PM MDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  NORTHEASTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 230 PM MDT

* AT 131 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  U.S. HWY 16 MILE MARKER 20...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEADOWLARK LAKE AND U.S. HWY 16 MILE MARKER 50 AROUND 210 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
RIVERTON.

LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4438 10723 4412 10715 4399 10765 4416 10776
TIME...MOT...LOC 1933Z 244DEG 27KT 4412 10759

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

LIPSON
2 follow-up statements
760 
WWUS55 KRIW 271957
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
157 PM MDT MON MAY 27 2013

WYC003-043-272030-
/O.CON.KRIW.SV.W.0013.000000T0000Z-130527T2030Z/
WASHAKIE WY-BIG HORN WY-
157 PM MDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BIG HORN AND NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING
UNTIL 230 PM MDT...

AT 153 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF MEADOWLARK LAKE...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED ONE INCH DIAMETER HAIL AT 
136 PM 9 MILES NORTHWEST OF TEN SLEEP.

IMPACT...SOME DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN WASHAKIE AND SOUTHEASTERN BIG HORN COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
RIVERTON.

LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10747 4423 10754 4435 10722 4415 10716
TIME...MOT...LOC 1955Z 246DEG 41KT 4423 10729

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...<50MPH

$$

LIPSON
649 
WWUS55 KRIW 272007
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
207 PM MDT MON MAY 27 2013

WYC003-043-272017-
/O.CAN.KRIW.SV.W.0013.000000T0000Z-130527T2030Z/
WASHAKIE WY-BIG HORN WY-
207 PM MDT MON MAY 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIG HORN AND
NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10747 4423 10754 4435 10722 4415 10716
TIME...MOT...LOC 2007Z 246DEG 41KT 4426 10710

$$

LIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:57 AM MDT, 10 hours 36 minutes earlier.

Area forecast discussion, May 27, 2:57 AM MDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MDT MON MAY 27 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT

A SHORTWAVE DIPPING INTO IDAHO DURING THE OVERNIGHT HOURS WILL TRACK
ACROSS THE NORTHERN FORECAST AREA BY NOON. WESTERLY FLOW BEHIND THIS
SHORTWAVE WILL CUT OFF THE VERY DRY SOUTHWEST FLOW THAT HAS BEEN
ACROSS SOUTHERN AND CENTRAL WYOMING FOR THE PAST FEW DAYS. IT WILL
ALSO INCREASE THE CHANCES OF A SHOWER OR THUNDERSTORM TODAY SOUTH OF
THE OWL CREEKS...EVEN IF MAINLY CONFINED TO THE HIGHER ELEVATIONS.
ANY OF THESE STORMS THAT DO DETACH FROM THE MOUNTAINS ARE CAPABLE OF
PRODUCING VERY GUSTY OUTFLOW WINDS. THE HIGHEST INSTABILITY AND
RICHEST MOISTURE WILL REMAIN ACROSS NORTHEAST WYOMING WHERE THE WAVE
WILL BE TRACKING...AND MUCH EARLIER IN THE DAY TODAY AS SOME
STABILIZATION WILL OCCUR BEHIND THE WAVE AS IT PASSES FROM WEST TO
EAST. TEMPERATURES WILL BE ABOUT 5 DEGREES COOLER TODAY BUT STILL
SEASONAL FOR LATE MAY. GUSTY SURFACE WEST WIND OF 10-25 MPH WILL
BECOME PREVALENT AT MANY LOCATIONS THIS AFTERNOON. MOST OF THE
PRECIPITATION WILL END FAIRLY EARLY THIS EVENING AS THE SHORTWAVE
EXITS TO THE EAST AND A SHORT LIVED HIGH PRESSURE RIDGE MOVES OVER
THE AREA.

THE MODELS HAVE MAINTAINED THE DIGGING NEGATIVELY TILTED TROUGH
TREND FOR TUESDAY...MEANING WIDESPREAD SHOWER AND ISOLATED TO
SCATTERED EMBEDDED THUNDERSTORMS ACROSS THE AREA. ONE NOTED CHANGE
IN THE LATEST MODEL DATA IS AN INCREASE IN MOISTURE...SO MANY OF
THESE STORMS WILL DROP A WETTING RAIN. THE THREAT FOR SEVERE STORMS
LOOKS TO BE FAIRLY LOW AT THIS TIME WITH THE BEST INSTABILITY IN THE
CWA EXPECTED TO BE ALONG THE I25 CORRIDOR...INCLUDING CASPER WHERE
HAIL MAY APPROACH SEVERE LIMITS IF THE RIGHT STORM HITS THE RIGHT
AIRMASS. BY WEDNESDAY MORNING H7 TEMPS WILL DIP DOWN TO -2C IN THE
FAR WEST WITH SNOW POSSIBLE IN THE TETONS ABOVE 8500 FEET. THE
ASSOCIATED 700MB CIRCULATION WILL TRACK EAST ACROSS THE NORTHERN
TIER OF WYOMING DURING THE COURSE OF THE DAY WEDNESDAY.
OVERALL...WEDNESDAY WILL BE A COOL AND UNSETTLED DAY WITH A GOOD
CHANCE OF MEASURABLE PRECIP JUST ABOUT ANYWHERE IN THE CWA.

.LONG TERM...THURSDAY THROUGH MONDAY

THE WEATHER SYSTEM OVER THE REGION THURSDAY WILL BRING SCATTERED
SHOWERS AND STORMS TO THE AREA. THE SYSTEM WILL SLOWLY EXIT ON
FRIDAY BUT THE LONG RANGE MODELS CONTINUE TO STRUGGLE WITH THE TRACK
OF THE SYSTEM AS IT LEAVES MONTANA. IT APPEARS IT WILL TRACK
SOUTHEAST ON FRIDAY AND INTO SOUTH DAKOTA FRIDAY NIGHT/SATURDAY
MORNING. STILL LOOKS UNSETTLED FRIDAY WITH A CHANCE OF SHOWERS AND
STORMS. SATURDAY LOOKS TO BE DRIER WITH ONLY ISOLATED SHOWERS OR
STORMS IN AND NEAR THE MOUNTAINS...ECMWF IS INDICATING MORE
COVERAGE OF SHOWERS AND STORMS EAST OF THE DIVIDE SATURDAY. WILL
KEEP ACTIVITY ISOLATED FOR NOW. SUNDAY LOOKS MOSTLY DRY WITH ONLY
ISOLATED SHOWERS OR STORMS OVER THE NORTHERN WY MOUNTAINS. NEXT
MONDAY THE GFS BRINGS ANOTHER SYSTEM INTO THE PACIFIC NW STATES
WITH ISOLATED SHOWERS AND STORMS FOR THE NORTHWEST AND FAR NORTH.
THE GEM MODEL IS DRY AT THIS TIME. THE ECMWF ALSO HINTS AT A
DISTURBANCE NEXT MONDAY AFTERNOON BUT ITS PLACEMENT IS NORTH OF
THE GFS AT 00Z TUESDAY JUNE 4. ITS SOLUTION WOULD IMPLY SOME
CONVECTION OVER THE NORTH AS WELL. THUS WILL ADD TO THE FORECAST
NEXT MONDAY. AS FOR TEMPS...COOL HIGHS THURSDAY AND FRIDAY WITH
THE WEATHER SYSTEM IN THE AREA. THEN WARMING HIGHS SATURDAY
THROUGH NEXT MONDAY TO WELCOME IN THE MONTH OF JUNE.

&&

.AVIATION.../12Z ISSUANCE/

WATER VAPOR SHOWS A DISTINCT SHORTWAVE TROUGH ACROSS EASTERN IDAHO
EARLY THIS MORNING. THIS TROUGH WILL CONTINUE EASTWARD...MAKING IT
TO CENTRAL WYOMING BY 18Z...AND THEN INTO THE PLAINS BY AROUND
00Z TUESDAY. THE TIMING OF THIS TROUGH SHOULD RESULT IN A RELATIVELY
EARLY START TO CONVECTION...BUT ALSO A QUICKER ENDING TO THE
CONVECTION THIS AFTERNOON/EARLY EVENING. ISOLATED CONVECTION WILL
LIKELY BE ONGOING ACROSS THE NORTHWEST THIS MORNING...SPREADING EAST
THROUGH THE MORNING...BECOMING MORE ROBUST BY LATE MORNING INTO THE
EARLY AFTERNOON. THE BEST CHANCE OF SEEING THUNDERSTORMS WILL BE
ACROSS THE BIG HORN BASIN AND JOHNSON COUNTY THIS AFTERNOON...WITH
LOWER CHANCES FARTHER SOUTH AND WEST. CONVECTION SHOULD QUICKLY
DISSIPATE FROM WEST TO EAST DURING THE AFTERNOON INTO THE EVENING.
VFR CONDITIONS WILL OCCUR EXCEPT FOR BRIEF MVFR/IFR CONDITIONS IN
CONVECTION. AFTER 03Z TUESDAY...A SHORTWAVE TROUGH DIVING INTO THE
GREAT BASIN WILL RESULT IN INCREASING MID LEVEL CLOUDINESS ACROSS
THE REGION...WITH SOME SHOWER ACTIVITY POSSIBLY BREAKING OUT AFTER
06Z TUESDAY OUT WEST.

&&

.FIRE WEATHER...

WESTERLY FLOW GRADUALLY SPREADS EAST ACROSS THE STATE BEHIND A
SHORT WAVE FEATURE THAT WILL BRING MORE SHOWERS AND THUNDERSTORMS
TO THE STATE THIS MORNING TO EARLY AFTERNOON. THIS WILL LEAVE THE
CASPER DISPATCH AREA AND THE HIGHER ELEVATIONS OF THE NORTH WITH
THE BEST CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. GUSTY
WEST WIND WILL INCREASE TO 12-25MPH IN MANY ZONES BETWEEN 1100L
AND 1400L TODAY. DRY TONIGHT AHEAD OF THE NEXT ROUND OF MOISTURE
POISED TO AFFECT WESTERN WYOMING ON TUESDAY...THERE WILL BE A GOOD
CHANCE OF WETTING RAIN WITH THESE STORMS. SHOWERS AND STORMS WILL
BE WIDESPREAD TUESDAY AFTERNOON ACROSS THE AREA. A TROUGH OF LOW
PRESSURE THEN LOOKS TO SET-UP SHOP ACROSS THE NORTHERN AND CENTRAL
ROCKIES FOR MOST OF THE REMAINDER OF THE WORK WEEK. TEMPERATURES
WILL BE AROUND NORMAL AND EACH DAY WILL BRING A CHANCE OF
PRECIPITATION INCLUDING LIGHT SNOW ABOVE 9000 FT AT NIGHT LATER IN
THE WEEK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ALLEN
LONG TERM...AR
AVIATION...WM
FIRE WEATHER...ALLEN
Hazardous weather outlook, May 27, 4:00 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT MON MAY 27 2013

WYZ001>020-022>030-281200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT MON MAY 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL RUMBLE ACROSS THE
BIGHORN MOUNTAINS AND JOHNSON COUNTY AGAIN LATE THIS MORNING INTO
THE AFTERNOON HOURS. THUNDERSTORMS ARE ALSO POSSIBLE OVER THE HIGHER
TERRAIN OF CENTRAL AND WESTERN WYOMING AND ALONG THE REMAINDER OF
THE I25 CORRIDOR INTO CASPER. A THUNDERSTORM OR TWO COULD ALSO
MOVE OFF OF THE UINTAS INTO SOUTHERN SWEETWATER COUNTY...PRODUCING
STRONG OUTFLOW WINDS.

ELSEWHERE...THE STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS...AND
FREQUENT DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THROUGH THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA. STORMS
COULD MOVE OVER THE SAME AREAS WHICH COULD CAUSE FLASH FLOODING...
ESPECIALLY DOWNSTREAM OF BURN SCARS.

FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
ACROSS NORTH-CENTRAL WYOMING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...HAIL OF ANY
SIZE...OR WIND GUSTS OVER 40 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Local storm report, May 27, 11:46 AM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
1146 AM MDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     TORNADO          15 SE CODY              44.37N 108.84W
05/27/2013                   PARK               WY   LAW ENFORCEMENT

            TORNADO LIFTED BACK UP INTO THE CLOUD BY 1119AM

&&

DLIPSON
Special weather statement, May 27, 12:07 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1207 PM MDT MON MAY 27 2013

WYZ011-271845-
SOUTHEAST JOHNSON COUNTY WY-
1207 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL
1245 PM MDT...

AT 1204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH HEAVY RAIN NEAR I25 EXIT 249...OR 7 MILES
SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 20 MPH.

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH HAS FALLEN IN THE AREA
SOUTHWEST OF KAYCEE...ESPECIALLY AROUND HOLE IN THE WALL. SOME
NORMALLY DRY WASHES WILL LIKELY FLOW WITH WATER AND SMALL STREAMS
MAY SHOW SUDDEN RISES. USE CAUTION IF TRAVELLING THIS AREA AND BE
ALERT FOR HIGHER WATER THAN NORMAL.

THIS STORM WILL BE NEAR...
I25 EXIT 249 AROUND 1215 PM MDT.
I25 EXIT 246 AROUND 1220 PM MDT.
KAYCEE AND STATE HWY 190 MILE MARKER 100 AROUND 1225 PM MDT.
I25 MILE MARKER 260 AROUND 1235 PM MDT.
STATE HWY 196 MILE MARKER 260 AROUND 1240 PM MDT.
STATE HWY 192 MILE MARKER 10 AROUND 1245 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 248 AND
266.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4394 10645 4375 10623 4350 10672 4364 10688
TIME...MOT...LOC 1805Z 230DEG 17KT 4362 10670
Special weather statement, May 27, 12:10 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1210 PM MDT MON MAY 27 2013

WYZ004-006-271845-
NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-
1210 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BIG HORN AND
NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 1245 PM
MDT...

AT 1204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SIGNIFICANT THUNDERSTORM NEAR STATE HWY 431 MILE MARKER 10...OR 16
MILES WEST OF WORLAND...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL
WAS REPORTED BY A SPOTTER ALONG HIGHWAY 120 AT MILE MARKER 32
BETWEEN MEETEETSE AND THERMOPOLIS IN HOT SPRINGS COUNTY AT 1205 PM.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL DANGEROUS
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HWY 16/20/789 MILE MARKER 170...
  STATE HWY 432 MILE MARKER 10...
  HWY 16/20/789 MILE MARKER 180...
  MANDERSON...
  STATE HWY 31 MILE MARKER 10...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4434 10778 4411 10765 4394 10833 4411 10842
TIME...MOT...LOC 1806Z 247DEG 24KT 4406 10826

LIPSON
Special weather statement, May 27, 12:18 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1218 PM MDT MON MAY 27 2013

WYZ004-008-271915-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
1218 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 115 PM MDT...

AT 1213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SIGNIFICANT THUNDERSTORMS ALONG A NORTH TO SOUTH ORIENTED LINE
ACROSS WESTERN BIG HORN COUNTY AND MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND 40 MPH WIND GUSTS ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL DANGEROUS
LIGHTNING.

THESE STORMS WILL BE NEAR...
MEDICINE WHEEL...BIG HORN COUNTY FAIRGROUNDS...HWY 16/20/789 MILE
MARKER 200 AND BASIN AROUND 1225 PM MDT.
HWY 16/20/789 MILE MARKER 190 AROUND 1230 PM MDT.
U.S. HWY 14A MILE MARKER 80 AROUND 1235 PM MDT.
U.S. HWY 14 MILE MARKER 10 AND MANDERSON AROUND 1240 PM MDT.
SHELL AROUND 1250 PM MDT.
STATE HWY 31 MILE MARKER 10...U.S. HWY 14 MILE MARKER 20 AND SHELL
CANYON AROUND 100 PM MDT.
SHELL FALLS AROUND 110 PM MDT.
U.S. HWY 14 MILE MARKER 30 AROUND 115 PM MDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4491 10784 4487 10785 4480 10782 4477 10774
      4473 10773 4469 10767 4471 10761 4467 10752
      4462 10747 4460 10739 4423 10749 4422 10831
      4490 10809 4496 10788
TIME...MOT...LOC 1816Z 269DEG 22KT 4482 10799 4431 10815

LIPSON
Special weather statement, May 27, 12:45 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1245 PM MDT MON MAY 27 2013

WYZ004>006-271930-
NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG
HORN BASIN WY-
1245 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRINGS COUNTY IN
CENTRAL WYOMING...AND SOUTHERN BIG HORN AND CENTRAL WASHAKIE COUNTIES
IN NORTH CENTRAL WYOMING UNTIL 130 PM MDT...

AT 1242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SIGNIFICANT THUNDERSTORM NEAR STATE HWY 431 MILE MARKER 10...OR 12
MILES WEST OF WORLAND...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
BRIEF HEAVY RAIN AND OCCASIONAL DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
WYOMING BOYS SCHOOL AND U.S. HWY 20/789 MILE MARKER 160 AROUND 100 PM
MDT.
WORLAND...WASHAKIE COUNTY FAIRGROUNDS AND WORLAND MUNICIPAL AIRPORT
AROUND 110 PM MDT.
HWY 16/20/789 MILE MARKER 170 AROUND 120 PM MDT.
U.S. HWY 16 MILE MARKER 10 AROUND 130 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4422 10775 4395 10759 4383 10822 4399 10833
TIME...MOT...LOC 1844Z 245DEG 21KT 4395 10816

LIPSON
Special weather statement, May 27, 1:04 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
104 PM MDT MON MAY 27 2013

WYZ011-271945-
SOUTHEAST JOHNSON COUNTY WY-
104 PM MDT MON MAY 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
145 PM MDT...

AT 102 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF STATE HWY 192 MILE MARKER 10...OR
15 MILES EAST OF KAYCEE...MOVING NORTHEAST AT 25 MPH.

HALF INCH DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.

THIS STORM WILL BE NEAR...
SUSSEX AROUND 110 PM MDT.
FORT RENO HISTORICAL SITE AROUND 125 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4382 10601 4362 10601 4354 10640 4370 10650
      4396 10601 4384 10599
TIME...MOT...LOC 1903Z 238DEG 21KT 4368 10633

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:09 PM MDTSpecial Weather StatementRIWBig Horn51 min
May 26, 6:30 PM MDTSpecial Weather StatementRIWWashakie45 min
May 26, 6:44 PM MDTSpecial Weather StatementRIWSheridan61 min
May 26, 7:08 PM MDTSpecial Weather StatementRIWJohnson67 min
May 26, 7:13 PM MDTSevere Thunderstorm WarningRIWJohnson62 min
May 26, 7:16 PM MDTSpecial Weather StatementRIWJohnson29 min
May 26, 7:30 PM MDTSevere Thunderstorm WarningRIWJohnson60 min
May 26, 7:30 PM MDTTornado WarningRIWJohnson45 min
May 26, 8:23 PM MDTSpecial Weather StatementRIWJohnson52 min
May 26, 8:27 PM MDTSpecial Weather StatementRIWJohnson18 min
May 26, 8:32 PM MDTSevere Thunderstorm WarningRIWJohnson58 min
May 26, 8:57 PM MDTAreal Flood AdvisoryRIWJohnson3 hr
May 26, 9:57 PM MDTSpecial Weather StatementRIWTeton63 min
May 27, 10:58 AM MDTSpecial Weather StatementRIWBig Horn62 min
May 27, 11:08 AM MDTTornado Warning Tornado observedRIWBig Horn, Park22 min
May 27, 11:31 AM MDTSpecial Weather StatementRIWBig Horn44 min
May 27, 12:07 PM MDTSpecial Weather StatementRIWJohnson38 min
May 27, 12:10 PM MDTSpecial Weather StatementRIWWashakie35 min
May 27, 12:18 PM MDTSpecial Weather StatementRIWBig Horn57 min
May 27, 12:45 PM MDTSpecial Weather StatementRIWWashakie45 min
May 27, 1:04 PM MDTSpecial Weather StatementRIWJohnson41 min
May 27, 1:22 PM MDTSevere Thunderstorm WarningRIWJohnson53 min
May 27, 2:58 PM MDTSpecial Weather StatementRIWJohnson47 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.